Alert archive / Kansas / River Flood Warnings in 2019
River Flood Warning 113, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 21, 2019, 7:38 PM CDT for Lincoln County, Kansas. It took effect at May 21, 2019, 11:41 PM CDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2019, 7:38 PM CDT (00:38 UTC)
- In effect from
- May 21, 2019, 11:41 PM CDT
- Expired
- May 22, 2019, 2:55 PM CDT
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 146 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saline River (KS) at Lincoln (LINK1). The gauge peaked at 29.54 ft at May 22, 2019, 3:00 AM CDT.
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 36 ft
- Major stage
- 38.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06868850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
357
WGUS43 KICT 220038
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
738 PM CDT Tue May 21 2019
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Saline River near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-221437-
/O.NEW.KICT.FL.W.0113.190522T0441Z-190524T1824Z/
/LINK1.1.ER.190522T0441Z.190522T1800Z.190524T0624Z.NO/
738 PM CDT Tue May 21 2019
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Saline River Near Lincoln.
* From this evening until Friday afternoon.
* At 6:45 PM Tuesday the stage was 28.1 feet and rising.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 33.5 feet by early Wednesday afternoon. Then the river will
fall below flood stage by early Friday morning.
* Impact...At 33.0 feet...Flood waters cover 220th Road near the
river, located just southeast of Lincoln. Expect the river to be
out of its banks between 1/4 to 1/2 miles in expanse. Lowland
flooding occurs east and west of town.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Lincoln 30.0 28.1 Tue 7 PM 33.1 31.0 24.2
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$3 follow-up statements
840
WGUS83 KICT 220932
FLSICT
Flood Statement
National Weather Service Wichita KS
432 AM CDT Wed May 22 2019
...The flood warning continues for the following river in Kansas...
Saline River Near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-222331-
/O.EXT.KICT.FL.W.0113.000000T0000Z-190524T1200Z/
/LINK1.1.ER.190522T2130Z.190523T0600Z.190524T0000Z.NO/
432 AM CDT Wed May 22 2019
The Flood Warning continues for
The Saline River Near Lincoln.
* Until Friday morning.
* At 3:45 AM Wednesday the stage was 29.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 31.1 feet by early Thursday morning. The
river will fall below flood stage by Thursday evening.
* Impact...At 32.0 feet...The lowlands around the gage site begin to
flood. Much of this lowland is cultivated land.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Lincoln 30.0 29.5 Wed 04 AM 30.9 27.4 21.7
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$
KED431
WGUS83 KICT 221452
FLSICT
Flood Statement
National Weather Service Wichita KS
952 AM CDT Wed May 22 2019
...The flood warning continues for the following river in Kansas...
Saline River Near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-230451-
/O.CON.KICT.FL.W.0113.000000T0000Z-190524T1200Z/
/LINK1.1.ER.190522T2130Z.190523T0600Z.190524T0000Z.NO/
952 AM CDT Wed May 22 2019
The Flood Warning continues for
The Saline River Near Lincoln.
* Until Friday morning.
* At 8:45 AM Wednesday the stage was 29.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 31.1 feet by early Thursday morning. The
river will fall below flood stage by Thursday evening.
* Impact...At 32.0 feet...The lowlands around the gage site begin to
flood. Much of this lowland is cultivated land.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Lincoln 30.0 29.2 Wed 09 AM 30.9 27.4 21.7
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$
Butler543
WGUS83 KICT 221955
FLSICT
Flood Statement
National Weather Service Wichita KS
255 PM CDT Wed May 22 2019
...The flood warning is cancelled for the following river in
Kansas...
Saline River Near Lincoln affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-222025-
/O.CAN.KICT.FL.W.0113.000000T0000Z-190524T1200Z/
/LINK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
255 PM CDT Wed May 22 2019
The Flood Warning is cancelled for
The Saline River Near Lincoln.
* At 2:45 PM Wednesday the stage was 28.7 feet.
* Flood stage is 30.0 feet.
* Forecast...The river crested below flood stage at 29.5 feet. The
river will fall to 28.8 feet by Thursday morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Lincoln 30.0 28.7 Wed 03 PM 28.8 25.2 19.7
&&
LAT...LON 3906 9846 3908 9793 3895 9793 3893 9845
$$
JASWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 21, 7:00 PM CDT, 38 minutes earlier.
Area forecast discussion, May 21, 7:00 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Wichita KS 700 PM CDT Tue May 21 2019 .SHORT TERM...(This evening through Friday night) Issued at 333 PM CDT Tue May 21 2019 Low level moisture will begin to recover and return on Wednesday afternoon across south central/southeast Kansas. Models show decent isentropic lift with-in (305K-315K) layer east of the Kansas turnpike which looks to generate elevated thunderstorms, however strong daytime heating could give way to some of this activity becoming surface-based. Shear/instability support rotating updrafts storms with severe weather likely with large hail/damaging winds. If a storm can become surface based and discrete then there is potential for a tornado in mainly southeast Kansas. Meanwhile the storms look to increase in coverage for Wednesday night with moisture transport axis increasing and expanding to the west. This signature looks to persist into Thursday night which could create another prolonged period of heavy rainfall for mainly central/south central KS. A Flash Flood Watch may need to be hoisted once again if the model signals continue and given current flooding from saturated ground soils. In addition, there is a risk for more severe weather to also occur on Thursday and Friday thus will continue to highlight that potential. Predicting the severe weather setup/favorable areas this far out will be a challenge given the possibility of numerous showers/storms disturbing the environment. .LONG TERM...(Saturday through Tuesday) Issued at 333 PM CDT Tue May 21 2019 Long range models maintain an active weather pattern signal for the weekend into early next week across central/southern plains. This is due to 850mb high pressure parked in place across the southeastern states causing a tenacious deep fetch of rich Gulf moisture to stream northward across TX,OK, and KS. Also a persistent southwest flow aloft from upper troughing over the western states will eject occasional upper level waves and interact with this deep moisture. Therefore we expect more rounds of severe weather and flooding to impact Kansas. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 643 PM CDT Tue May 21 2019 Diurnally driven storms under the mid/upper trough will begin to dissipate as we move into the evening hours and the mid/upper trough lifts north and east away from the area. This will result in VFR through the night with winds becoming light and westerly. Afternoon thunderstorms may return to portions of south central and southeast KS on Wed afternoon, but confidence in coverage remains too low to include in area TAFs. && .HYDROLOGY... Issued at 333 PM CDT Tue May 21 2019 Areal and river flooding will continue to affect much of the region for the next couple of days and likely extend into the weekend for some locations. Another concern is for more heavy rainfall to affect the region for Wednesday night through Thursday night. Which would only worsen the flooding situation and a Flash Flood Watch may need to be hoisted again for much of the area. The weather pattern is supportive of more rounds of showers and thunderstorms for central, south central, and southeast Kansas through early next week. If this happens some flooding could become very significant across the region. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 47 78 67 79 / 30 10 30 50 Hutchinson 45 77 63 78 / 40 10 30 60 Newton 46 77 65 78 / 40 10 30 50 ElDorado 48 78 66 79 / 20 20 40 50 Winfield-KWLD 50 81 68 81 / 10 20 40 40 Russell 40 73 57 71 / 40 0 30 70 Great Bend 42 75 59 72 / 40 0 40 70 Salina 44 75 61 76 / 60 10 40 60 McPherson 45 77 62 76 / 40 10 40 60 Coffeyville 54 82 69 84 / 0 30 50 30 Chanute 52 81 67 83 / 0 20 50 30 Iola 52 81 66 82 / 0 20 50 30 Parsons-KPPF 53 81 68 83 / 0 30 50 30 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...MWM HYDROLOGY...CDJ
Hazardous weather outlook, May 21, 5:38 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Wichita KS 538 PM CDT Tue May 21 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-222245- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 538 PM CDT Tue May 21 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered thunderstorms will affect central and south central Kansas into the evening hours. A few severe storms will be possible with around the size of quarters, winds 50 to 60 mph, and a brief weak tornado cannot be ruled out. Widespread flooding and river flooding will continue across the region. All flood-related products should be monitored closely through tonight. For more information please check flood warnings and statements for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Severe storms will be possible across mainly southeast Kansas for late Wednesday afternoon and evening. Hail up to the size of golf balls, damaging winds of 60 to 70mph, and an isolated tornado will be possible. In addition, rainfall from these thunderstorms could worsen the on going flooding in the region. An active weather pattern will continue to affect much of the region for Thursday through Memorial Day. More rounds of severe weather and flooding weather are likely during this period. Widespread flooding and river flooding will continue across the region. For more information please check latest flood warnings and statements for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight, however activation may be needed for Wednesday through Memorial Day. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, May 21, 5:36 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Wichita KS
536 PM CDT Tue May 21 2019
KSZ047-212300-
Barton KS-
536 PM CDT Tue May 21 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Barton County in central Kansas...
* Until 600 PM CDT.
* At 535 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Great Bend...moving northeast
at 35 mph.
Pea to dime size hail and winds to 55 mph are possible with this
storm.
* Locations impacted include...
Great Bend, Hoisington, Claflin, Susank, Cheyenne Bottoms and Odin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Kansas.
LAT...LON 3869 9876 3870 9848 3859 9848 3834 9870
3839 9884
TIME...MOT...LOC 2236Z 205DEG 31KT 3842 9873
KLEINSASSERLocal storm report, May 21, 5:45 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 2 NW SALINA 38.84N 97.64W
05/21/2019 M0.50 INCH SALINE KS STORM CHASER
&&
BDKSpecial weather statement, May 21, 5:51 PM CDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Wichita KS 551 PM CDT Tue May 21 2019 KSZ047-212315- Barton KS- 551 PM CDT Tue May 21 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Barton County in central Kansas... * Until 615 PM CDT. * At 549 PM CDT...National Weather Service meteorologists were tracking numerous strong thunderstorms across Barton, Stafford and Pawnee counties...moving northeast at 40 mph. Pea to dime size hail and 55 mph winds are possible with these storms. * Locations impacted include... Great Bend, Hoisington, Ellinwood, Claflin, Pawnee Rock, Albert, Olmitz, Galatia, Susank, Great Bend Airport, Cheyenne Bottoms and Odin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for central Kansas. LAT...LON 3870 9903 3870 9848 3826 9848 3826 9903 TIME...MOT...LOC 2250Z 204DEG 33KT 3852 9867 KLEINSASSER
Special weather statement, May 21, 6:08 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Wichita KS
608 PM CDT Tue May 21 2019
KSZ032-033-047-048-212330-
Ellsworth KS-Russell KS-Lincoln KS-Barton KS-
608 PM CDT Tue May 21 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Ellsworth County in central Kansas...
Southeastern Russell County in central Kansas...
Southern Lincoln County in central Kansas...
Northeastern Barton County in central Kansas...
* Until 630 PM CDT.
* At 606 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Wilson...moving northeast at 40
mph. Another strong storms was located north of Ellsworth.
Pea to dime size hail and 55 mph winds are possible with this storm.
* Locations impacted include...
Wilson, Sylvan Grove, Wilson State Park and Wilson Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Kansas.
LAT...LON 3902 9802 3880 9813 3866 9848 3863 9869
3902 9848
TIME...MOT...LOC 2306Z 211DEG 34KT 3879 9849
KLEINSASSERLocal storm report, May 21, 6:24 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
624 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 SSE RUSSELL AIRPORT 38.81N 98.79W
05/21/2019 E1.00 INCH RUSSELL KS TRAINED SPOTTER
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
&&
ADKSpecial weather statement, May 21, 6:38 PM CDT, 1 hour before
Special Weather Statement National Weather Service Wichita KS 638 PM CDT Tue May 21 2019 KSZ033-220015- Lincoln KS- 638 PM CDT Tue May 21 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Lincoln County in central Kansas... * Until 715 PM CDT. * At 636 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Victor, or 12 miles northwest of Lincoln...moving northeast at 35 mph. Pea to dime size hail and winds to 55 mph are possible with this storm. * Locations impacted include... Ash Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for central Kansas. LAT...LON 3922 9810 3905 9825 3908 9844 3922 9839 TIME...MOT...LOC 2337Z 212DEG 29KT 3918 9830 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:14 AM CDT | Flash Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 5 days |
| May 22, 4:51 AM CDT | Flash Flood Warning | ICT | Wilson | 6 hr |
| May 22, 9:01 AM CDT | Areal Flood Warning | ICT | McPherson, Rice, Saline | 24 hr |
| May 22, 10:50 AM CDT | Areal Flood Warning | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 13 more | 72 hr |
| May 22, 3:47 PM CDT | Special Weather Statement | ICT | Woodson | 43 min |
| May 22, 5:15 PM CDT | Special Weather Statement | ICT | Woodson | 60 min |
| May 22, 6:02 PM CDT | Special Weather Statement | ICT | Labette | 43 min |
| May 22, 6:15 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 60 min |
| May 22, 6:41 PM CDT | Special Weather Statement | ICT | Neosho | 34 min |
Nearby
River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.